Wyoming, 2013

Winter Storm in Wyoming, February 9 to 10, 2013

February 9 to 10, 2013 · NWS CYS · 9 events in 9 counties and zones

A vigorous low pressure system moved northeast across Colorado into Nebraska. The storm produced widespread moderate to heavy snowfall and strong northerly winds.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

A vigorous low pressure system moved northeast across Colorado into Nebraska. The storm produced widespread moderate to heavy snowfall and strong northerly winds. Considerable blowing and drifting snow caused highway closures and poor visibilities. Storm total snowfall ranged from 6 to 10 inches for lower elevations, to as much as 18 inches for the mountains.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Feb 8, 9:34 PM MST, 5 hours 26 minutes earlier.

Area forecast discussion, Feb 8, 9:34 PM MST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
934 PM MST FRI FEB 8 2013

.UPDATE...
UPPER LEVEL LOW PRESSURE SYSTEM WAS SITUATED ALONG THE CENTRAL
UTAH/NEVADA BORDER...MOVING STEADILY EAST-NORTHEAST. A SURFACE
LOW WAS LOCATED OVER EASTERN UTAH WITH A FRONT EXTENDING NORTHEAST
ACROSS SOUTHEAST WYOMING AND NORTHWEST NEBRASKA. LIGHT SNOW/SHOWERS
WERE DEVELOPING AND SPREADING NORTHWARD FROM WESTERN COLORADO
INTO SOUTH AND CENTRAL WYOMING. LIGHT SNOW WAS REPORTED AT RAWLINS
DURING THE PAST HOUR.

REVISIONS TO THE EVENING FORECAST/GRIDS INCLUDED EXTENDING THE
PRECIPITATION FURTHER EAST TOWARD I-25...INCREASING CLOUD COVERAGE
AND RAISING POPS. EXPECT SNOW ACCUMULATIONS FROM AN INCH IN THE
VALLEYS TO AS MUCH AS FOUR INCHES FOR THE MOUNTAINS.

&&

.AVIATION...06Z TAF ISSUANCE...
A COLD FRONT WILL DROP SOUTH ACROSS THE AREA OVERNIGHT. LIGHT
SNOW WILL SPREAD NORTHWARD ACROSS CARBON...ALBANY AND CONVERSE
COUNTIES TONIGHT...WITH MVFR TO OCCASIONAL IFR CEILINGS THROUGH
SATURDAY MORNING. THE SNOW WILL SPREAD EAST INTO SOUTHEAST WYOMING
BY SATURDAY AFTERNOON...WITH LIGHT RAIN OR RAIN/SNOW MIX FOR THE
WESTERN PANHANDLE. CEILINGS AND VISIBILITIES WILL DETERIORATE
TO IFR TO LIFR IN SNOW AND BLOWING SNOW SATURDAY EVENING AS
NORTHERLY WINDS GUST UP TO 30 KT.

&&

.PREV DISCUSSION... /ISSUED 335 PM MST FRI FEB 8 2013/

SHORT TERM...TONIGHT THROUGH SUNDAY...MAIN FORECAST CONCERN FOR
THIS WEEKEND WILL BE SNOW AMOUNTS AND WIND SPEEDS AS A POTENT
STORM SYSTEM MOVES EASTWARD ACROSS THE GREAT BASIN REGION AND THE
CENTRAL ROCKIES TONIGHT AND EARLY SATURDAY. THIS IS A TRICKY
SYSTEM TO FORECAST WITH SEVERAL KEY ELEMENTS PLAYING A SIGNIFICANT
ROLE IN STORM IMPACTS. A MINOR DEVIATION IN STORM TRACK OR DELAY
IN CYCLOGENESIS WILL GREATLY IMPACT SNOW AMOUNTS.

**MODEL DIFFERENCES**

CURRENTLY...INDIVIDUAL MODELS HAVE MAINTAINED THEIR CONSISTENCY.
THIS ISSUE IS SEVERAL OF THEM ARE SHOWING A VARIETY OF
DIFFERENCES. THE MOST AGGRESSIVE MODELS ARE THE GEM...AND THE 12Z AND
18Z NAM. BOTH MODELS ARE IN VERY GOOD AGREEMENT SHOWING THE 500MB
CENTER OF THE STORM PUSHING EASTWARD OVER NORTHERN COLORADO AND
INTO NE COLORADO JUST SOUTH OF THE NEBRASKA BORDER. SURFACE
CYCLOGENESIS IS OVER EXTREME NE COLORADO AND SOUTH CENTRAL
NEBRASKA. THIS IS A DECENT LOCATION FOR WINTER STORM/BLIZZARD
CONDITIONS AND HEAVY SNOW ACROSS THE WESTERN NEBRASKA PANHANDLE
AND EXTREME SOUTHEAST WYOMING. IN FACT...SURPRISED THESE MODELS
DO NOT SHOW THE HIGH QPF VALUES OF BETWEEN 0.50 TO ONE INCH OF
LIQUID FURTHER TO THE WEST TOWARDS THE LARAMIE RANGE. IN
CONTRAST...THE ECMWF IS SIGNIFICANTLY FURTHER SOUTH AND SHOWS
CYCLOGENESIS FURTHER TO THE EAST ACROSS KANSAS AND CENTRAL
NEBRASKA. WITH THIS SOLUTION...THE SOUTHERN PANHANDLE APPEARS TO
BE THE MOST LIKELY LOCATION TO RECEIVE HEAVY SNOW AND BLIZZARD
CONDITIONS. THE GFS IS FURTHER TO THE NORTH...SHOWING THE 500MB
CENTER PARALLELING THE COLORADO/WYOMING BORDER AND MOVING MUCH
FASTER...WITH CYCLOGENESIS OCCURRING IN EASTERN NEBRASKA. THE GFS
SOLUTION IS THE DRIEST SOLUTION WITH THE MOST SNOWFALL ACROSS THE
NORTHERN PANHANDLE...BUT EVEN THEN WE ARE ONLY TALKING ABOUT 3 TO
5 INCHES. THE NEW 15Z SREF IS IN AGREEMENT WITH THE NAM AND GEM AT
THIS TIME...SHOWING MOST OF THE PANHANDLE WITH HEAVY SNOW AND
BLIZZARD CONDITIONS.

**SNOW ACCUMULATIONS**

WITH MODEL DIFFERENCES IN MIND...FEEL THE AREAS WITH BEST CHANCE
TO SEE HEAVY SNOWFALL WILL BE THE MOUNTAINS WHERE 12 TO 18 INCHES
COULD FALL. THE BEST AREA APPEARS TO BE THE NORTHERN LARAMIE RANGE
DUE TO FAVORABLE UPSLOPE FLOW. WEST OF THE LARAMIE RANGE IS TRICKY
AND WILL DEPEND GREATLY ON TERRAIN. CURRENT GUIDANCE INDICATES
DOWNSLOPE WINDS ACROSS THE VALLEYS ADJACENT TO THE SNOWY AND
SIERRA MADRE RANGES...SO ONLY EXPECTED 3 TO 6 INCHES OF SNOW ALONG
AND SOUTH OF I80 AND MAY NEED TO DOWNGRADE THE WINTER STORM
WARNING. FURTHER TO THE NORTH LOOKS MORE FAVORABLE...NORTH OF I80
WITH BETTER LIFT AND UPSLOPE FLOW...4 TO 8 INCHES LOOK LIKELY HERE
IN LOCATIONS SUCH AS NORTHERN CARBON COUNTY...NORTHERN ALBANY
COUNTY...AND CONVERSE COUNTY.

FOR THE HIGH PLAINS OF SOUTHEAST WYOMING...DOWNSLOPE WINDS WILL
BECOME AN ISSUE ALONG THE I80 CORRIDOR AND WILL LIKELY RESULT IN
THE LOWEST SNOW TOTALS. FROM LARAMIE TO CHEYENNE...TO PINE
BLUFFS...EXPECT 1 TO 4 INCHES OF SNOW WITH THE HIGHEST AMOUNTS
NORTH OF I80 TOWARDS GOSHEN AND PLATTE COUNTIES. SNOW TOTALS
BETWEEN 5 TO 8 INCHES WILL BE CONFINED TO CONVERSE AND NIOBRARA
COUNTIES. WOULD NOT BE SURPRISED IF A FEW LOCATIONS NEAR THE
COLORADO BORDER ONLY END UP WITH A TRACE OF SNOW GIVEN THE STRONG
DOWNSLOPE COMPONENT A FEW MODELS ARE SHOWING.

WESTERN NEBRASKA...UNCERTAINTY STILL EXISTS WITH BLIZZARD
CONDITIONS SO KEPT THE BLIZZARD WATCH OUT. TRENDING TOWARDS THE
NORTHERN PANHANDLE RECEIVING THE HIGHEST SNOW AMOUNTS AND BLIZZARD
CONDITIONS...BUT NOT CERTAIN ENOUGH FOR A BLIZZARD WARNING.
BLOWING SNOW WILL BE A MAJOR ISSUE ACROSS WESTERN NEBRASKA LATE
SATURDAY NIGHT INTO SUNDAY SO EXACT SNOW TOTALS WILL BE DIFFICULT
TO DETERMINE. CURRENTLY EXPECT BETWEEN 5 TO 10 INCHES OF SNOW
ACROSS WESTERN NEBRASKA...HIGHEST AMOUNTS ALONG AND NEAR THE PINE
RIDGE. HOWEVER...THIS MAY CHANGE OVER THE NEXT 12 TO 24 HOURS
DEPENDING ON THE POSITION OF THE STORM.

**WINDS**

THE STRONGEST WINDS WILL OCCUR OVER WESTERN NEBRASKA AND EXTREME
SOUTHEAST WYOMING...WITH SUSTAINED NORTHERLY WINDS BETWEEN 25 TO
35 MPH AND GUSTS UP TO 55 MPH. FURTHER WEST...WINDS WILL NOT BE
MUCH OF AN ISSUE...WITH NORTHWEST WINDS AROUND 15 TO 20 MPH AND
GUSTS UP TO 30 MPH AT TIMES...EVEN LOWER IN THE MORE SHELTERED
VALLEYS.

FOR SOUTHEAST WYOMING...UPGRADED THE WINTER STORM WATCH TO A
WARNING OVER NIOBRARA COUNTY AND ISSUED A WINTER WEATHER ADVISORY
FOR THE REMAINDER OF THE HIGH PLAINS NEAR THE COLORADO BORDER.

SNOW WILL BEGIN TO TAPER OFF EARLY SUNDAY MORNING AS THE STORM
SYSTEM EXITS TO THE EAST. HOWEVER...LIGHT SNOW AND FLURRIES WILL
CONTINUE THROUGH THE DAY AND INTO SUNDAY NIGHT AS A SECONDARY
UPPER LEVEL DISTURBANCE DIGS SOUTHWARD.

LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...
A LONGWAVE TROUGH COMPOSED OF TWO SEPARATE AREAS OF LOW PRESSURE
WILL BE CENTERED ACROSS THE CENTRAL CONUS AT THE BEGINNING OF THE
PERIOD. THE FIRST LOW PRESSURE AREA THAT WILL HAVE BROUGHT SNOW TO
THE REGION THIS UPCOMING WEEKEND WILL BE ACROSS THE UPPER MIDWEST...
WHILE THE TRAILING LOW PRESSURE SWINGS ACROSS THE DESERT SOUTHWEST.
WILL STILL SEE SOME LINGERING LIGHT SNOW CONTINUE MAINLY OVER THE
SNOWY AND SIERRA MADRE RANGES SUNDAY NIGHT...BUT EXPECT COVERAGE AND
INTENSITIES TO DIMINISH DURING THE DAY ON MONDAY. TEMPERATURES ON
MONDAY WILL BE HEAVILY DEPENDENT UPON WHERE SNOW FALLS OVER THE
WEEKEND. FOR NOW HAVE UNDERCUT GUIDANCE IN THE ANTICIPATION MOST OF
THE AREA HAVING AT LEAST SOME SNOW COVER. SO...EXPECT HIGHS IN THE
TEENS WEST AND 20S EAST.

DRY NORTHWEST FLOW WILL PREVAIL ON TUESDAY...BUT SHOULD KEEP
TEMPERATURES FAIRLY COOL. AGAIN...HAVE UNDERCUT GUIDANCE WITH THE
ANTICIPATION OF AT LEAST SOME SNOW COVER. HIGHS WILL WARM INTO THE
20S WEST OF THE LARAMIE RANGE AND 30S OUT ON THE EASTERN PLAINS.

ON WEDNESDAY...ALBERTA CLIPPER WILL DIVE SOUTHEAST OUT OF THE PAC NW
TOWARDS THE CWFA. ALTHOUGH AVAILABLE MOISTURE WILL BE LIMITED...IT
WILL BE ENOUGH TO WARRANT LIGHT SNOW CHANCES...ESPECIALLY ASSOCIATED
WITH A COLD FROPA ON WEDNESDAY NIGHT AND EARLY THURSDAY. THE
MOUNTAINS WILL SEE THE BEST PERIOD OF SNOW WITH LIGHT ACCUMULATIONS
THERE. MANY LOWER ELEVATIONS MAY SEE LIGHT SNOW AS WELL...BUT ANY
ACCUMULATION IS EXPECTED TO REMAIN VERY LIGHT. WILL ALSO SEE LLVL
GRADIENTS TIGHTEN TO NR 70 METERS BETWEEN KCAG TO KCPR ON WEDNESDAY.
SO WILL NEED TO WATCH THIS PERIOD FOR THE POTENTIAL FOR A HIGH WIND
EVENT IN WIND PRONE AREAS OF SE WYOMING. TEMPERATURES WILL BE COLDER
AGAIN ON THURSDAY AND FRIDAY...AS A COLDER AIR MASS ONCE AGAIN
SETTLES IN. HIGHS WILL ONLY REACH THE TEENS/LOWER 20S WEST OF THE
LARAMIE RANGE...WITH UPPER 20S/LOW 30S OUT ON THE EASTERN PLAINS.

NORTHERLY FLOW WILL DEVELOP BEHIND THE ALBERTA CLIPPER ON
FRIDAY...BUT WITH HEIGHTS BEGINNING TO RISE EXPECT CONDITIONS TO
REMAIN DRY.

&&

FIRE WEATHER...NO FIRE WEATHER CONCERNS AS MOST OF SOUTHEAST
WYOMING AND NEBRASKA PANHANDLE WILL SEE ACCUMULATING SNOW AND MUCH
COLDER TEMPERATURES THIS WEEKEND AND EARLY NEXT WEEK. SNOW TO
BEGIN LATE TONIGHT/EARLY SATURDAY MORNING ACROSS CARBON COUNTY IN
RESPONSE TO A PACIFIC LOW PRESSURE SYSTEM MOVING INTO WESTERN
COLORADO. SNOW WILL SPREAD EAST SATURDAY NIGHT INTO SUNDAY. MOST
LOCATIONS WILL SEE 5+ INCHES OF SNOW WITH THIS EVENT WITH HIGHER
TOTALS IN THE MOUNTAINS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING FROM 5 AM SATURDAY TO 11 AM SUNDAY FOR
     WYZ101-WYZ103-WYZ104-WYZ105-WYZ109-WYZ110-WYZ111-WYZ112-
     WYZ113-WYZ114.
     WINTER STORM WARNING FROM 11 AM SATURDAY TO 11 AM SUNDAY FOR
     WYZ102.
     WINTER WEATHER ADVISORY FROM 11 AM SATURDAY TO 11 AM SUNDAY FOR
     WYZ106-WYZ107-WYZ108-WYZ115-WYZ116-WYZ117-WYZ118-WYZ119.
NE...BLIZZARD WATCH FROM 5 PM SATURDAY TO 11 AM SUNDAY FOR NEZ002-
     NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.

&&

SHORT TERM/FIRE WEATHER...TJT
LONG TERM...HAHN
UPDATE/AVIATION...JAMSKI
Hazardous weather outlook, Feb 8, 8:14 PM MST, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
814 PM MST FRI FEB 8 2013

WYZ101>119-100315-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
814 PM MST FRI FEB 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

LIGHT SNOW WILL DEVELOP AND SPREAD NORTH ACROSS EAST CENTRAL AND
SOUTH CENTRAL WYOMING TONIGHT. ACCUMULATIONS WILL RANGE FROM AN
INCH FOR THE VALLEYS TO AS MUCH AS FOUR INCHES OVER THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LIGHT SNOW SATURDAY MORNING ALONG AND WEST OF THE LARAMIE RANGE
WILL SPREAD EAST OVER THE PLAINS SATURDAY AFTERNOON AND NIGHT.
HAZARDOUS DRIVING CONDITIONS CAN BE EXPECTED AS ROADS BECOME SNOW
COVERED. NORTHWEST WINDS WILL INCREASE SATURDAY NIGHT...ESPECIALLY
EAST OF THE LARAMIE RANGE WHERE GUSTS OF 30 TO 45 MPH WILL BE
POSSIBLE. THE COMBINATION OF SNOWFALL AND GUSTY WINDS WILL CREATE
AREAS OF BLOWING AND DRIFTING SNOW SATURDAY NIGHT AND SUNDAY
MORNING.

WINTER STORM WARNINGS ARE IN EFFECT FOR CARBON...CONVERSE...NIOBRARA
AND NORTHERN AND WESTERN ALBANY COUNTIES FROM 5 AM SATURDAY THROUGH
11 AM SUNDAY. WINTER WEATHER ADVISORIES ARE IN EFFECT FOR MUCH OF
SOUTHEAST WYOMING FROM 11 AM SATURDAY THROUGH 11 AM SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-100315-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
814 PM MST FRI FEB 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WINTER STORM WILL IMPACT THE NEBRASKA PANHANDLE THIS WEEKEND.
SNOW ACCUMULATIONS OF 5 TO 9 INCHES CAN BE EXPECTED FROM SATURDAY
EVENING THROUGH SUNDAY MORNING. NORTH TO NORTHWEST WINDS WILL
INCREASE WITH GUSTS TO AROUND 50 MPH BY SUNDAY MORNING...CREATING
SIGNIFICANT BLOWING AND DRIFTING SNOW THROUGH THE AFTERNOON.
BLIZZARD WATCHES HAVE BEEN POSTED FOR THE NEBRASKA PANHANDLE FOR
THIS EVENT FROM 5 PM SATURDAY THROUGH 11 AM SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JAMSKI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 winter storm. Local standard time, as filed.

Winter Storm, Central Carbon County

When
February 9, 3:00 AM MST to February 10, 3:00 AM MST
Where
Central Carbon County forecast zone
Reported by
Law Enforcement
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

Six inches of snow was reported in Rawlins, with 10.5 inches in Hanna.

Winter Storm, North Laramie Range

When
February 9, 4:00 AM MST to February 10, 6:00 AM MST
Where
North Laramie Range forecast zone
Reported by
SNOTEL
Coordinates
42.253, -105.399 (the zone’s center; the record gives no point)

The Windy Peak SNOTEL site (elevation 7900 ft) 12 miles southwest of Esterbrook estimated 18 inches of snow.

Winter Storm, Ferris/Seminoe/Shirley Mountains

When
February 9, 4:00 AM MST to February 10, 4:00 AM MST
Where
Ferris/Seminoe/Shirley Mountains forecast zone
Reported by
Trained Spotter
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

A spotter in Muddy Gap measured 9.5 inches of snow.

Winter Storm, Shirley Basin

When
February 9, 4:00 AM MST to February 10, 7:00 AM MST
Where
Shirley Basin forecast zone
Reported by
CoCoRaHS
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

An observer in Medicine Bow measured 7.5 inches of snow.

Winter Storm, North Snowy Range Foothills

When
February 9, 4:00 AM MST to February 10, 8:00 AM MST
Where
North Snowy Range Foothills forecast zone
Reported by
CoCoRaHS
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

An observer 10 miles west-southwest of Rock River measured 13.8 inches of snow. An observer two miles south of Elk Mountain measured 10.8 inches of snow.

Winter Storm, Upper North Platte River Basin

When
February 9, 4:00 AM MST to February 10, 8:00 AM MST
Where
Upper North Platte River Basin forecast zone
Reported by
Law Enforcement
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

Seven inches of snow was reported in Encampment.

Winter Storm, Snowy Range

When
February 9, 4:00 AM MST to February 10, 10:00 AM MST
Where
Snowy Range forecast zone
Reported by
SNOTEL
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The Sand Lake SNOTEL site (elevation 10050 ft) 30 miles west-northwest of Laramie estimated 16 inches of snow.

Winter Storm, Converse County Lower Elevations

When
February 9, 5:00 AM MST to February 10, 6:00 AM MST
Where
Converse County Lower Elevations forecast zone
Reported by
Law Enforcement
Coordinates
42.972, -105.507 (the zone’s center; the record gives no point)

Six to seven inches of snow was reported in Douglas.

Winter Storm, Niobrara County

When
February 9, 6:00 AM MST to February 10, 9:00 AM MST
Where
Niobrara County forecast zone
Reported by
CoCoRaHS
Coordinates
43.057, -104.475 (the zone’s center; the record gives no point)

An observer 13 miles south-southwest of Manville measured seven inches of snow.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2013Every state in 2013This day in weather historyWarnings in Wyoming, February 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 427652, 427649, 427650, 427651, 427653, 427654, 427655, 427647, 427648.